Alert archive / California / Wind Advisories in 2023
Wind Advisory 19, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 2, 2023, 12:58 PM PDT for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Nov 4, 2023, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2023, 12:58 PM PDT (19:58 UTC)
- In effect from
- Nov 4, 2023, 11:00 AM PDT
- Expired
- Nov 4, 2023, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
624 WWUS76 KMFR 021958 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1258 PM PDT Thu Nov 2 2023 CAZ084-085-ORZ030-031-031200- /O.NEW.KMFR.WI.Y.0019.231104T1800Z-231105T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Macdoel, and Adel 1258 PM PDT Thu Nov 2 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In California, Northeast Siskiyou and Modoc County. This includes sections of highway 139 near Tionesta. In Oregon, most of Lake County and Winter Rim. This includes highways 31 near Summer Lake and Silver Lake in addition to highway 140 near Adel. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult, especially near Summer Lake and Highway 31. * ADDITIONAL DETAILS...Probability of wind gusts in excess of 45 mph is ~ 35% * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
7 follow-up statements
384 WWUS76 KMFR 031140 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 440 AM PDT Fri Nov 3 2023 CAZ084-085-ORZ030-031-032130- /O.CON.KMFR.WI.Y.0019.231104T1800Z-231105T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Macdoel, and Adel 440 AM PDT Fri Nov 3 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In California, Northeast Siskiyou and Modoc County. This includes sections of highway 139 near Tionesta. In Oregon, most of Lake County and Winter Rim. This includes highway 31 near Summer Lake and Silver Lake in addition to highway 140 near Adel. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult, especially near Summer Lake and Highway 31. * ADDITIONAL DETAILS...Probability of wind gusts in excess of 45 mph is ~ 35%. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
881 WWUS76 KMFR 031353 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 653 AM PDT Fri Nov 3 2023 ORZ029-031800- /O.NEW.KMFR.FG.Y.0001.231103T1353Z-231103T1800Z/ Klamath Basin- Including the cities of Altamont, Klamath Falls, and Midland 653 AM PDT Fri Nov 3 2023 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Visibility less than a quarter mile in dense fog. * WHERE...Klamath Basin. this includes Klamath Falls, Keno, Midland, Merrill Chiloquin and surrounding communities * WHEN...Until 11 AM PDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... * Slow down and allow for plenty of room between you and other vehicles. * Fog makes objects appear farther away than they are * Use low beams. High beams reflect back thick fog, making visibility worse for you and other drivers. * Be prepared. Keep your headlights clean. That way, you're ready for low-visibility conditions * Don't use cruise control. Most crashes occur because the driver is going too fast for weather conditions. && $$ CAZ084-085-ORZ030-031-032200- /O.CON.KMFR.WI.Y.0019.231104T1800Z-231105T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Macdoel, and Adel 653 AM PDT Fri Nov 3 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In California, Northeast Siskiyou and Modoc County. This includes sections of highway 139 near Tionesta. In Oregon, most of Lake County and Winter Rim. This includes highway 31 near Summer Lake and Silver Lake in addition to highway 140 near Adel. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult, especially near Summer Lake and Highway 31. * ADDITIONAL DETAILS...Probability of wind gusts in excess of 45 mph is ~ 35%. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
475 WWUS76 KMFR 031744 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1044 AM PDT Fri Nov 3 2023 ORZ029-031845- /O.EXP.KMFR.FG.Y.0001.000000T0000Z-231103T1800Z/ Klamath Basin- Including the cities of Altamont, Klamath Falls, and Midland 1044 AM PDT Fri Nov 3 2023 ...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... Visibilities are gradually improving this morning. Any areas of dense fog that remain should be isolated and temporary. $$ CAZ084-085-ORZ030-031-040145- /O.CON.KMFR.WI.Y.0019.231104T1800Z-231105T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Macdoel, and Adel 1044 AM PDT Fri Nov 3 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In California, Northeast Siskiyou and Modoc County. This includes sections of highway 139 near Tionesta. In Oregon, most of Lake County and Winter Rim. This includes highway 31 near Summer Lake and Silver Lake in addition to highway 140 near Adel. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult, especially near Summer Lake and Highway 31. * ADDITIONAL DETAILS...Probability of wind gusts in excess of 45 mph is about 35%. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
052 WWUS76 KMFR 031925 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1225 PM PDT Fri Nov 3 2023 CAZ084-085-ORZ030-031-041200- /O.CON.KMFR.WI.Y.0019.231104T1800Z-231105T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Macdoel, and Adel 1225 PM PDT Fri Nov 3 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 50 mph expected. * WHERE...In California, Northeast Siskiyou and Modoc County. This includes sections of Highway 139 near Tionesta and Highway 299 including Cedar Pass. In Oregon, mainly the higher terrain of Lake County, including Winter Rim and the Warners. This also includes Highway 31 from Silver Lake to Paisley as well as portions of Highway 140 east of Lakeview. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult, especially near Summer Lake and Highway 31. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
186 WWUS76 KMFR 041003 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 303 AM PDT Sat Nov 4 2023 CAZ084-085-ORZ030-031-042130- /O.CON.KMFR.WI.Y.0019.231104T1800Z-231105T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Macdoel, and Adel 303 AM PDT Sat Nov 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 50 mph expected. * WHERE...In California, Northeast Siskiyou and Modoc County. This includes sections of Highway 139 near Tionesta and Highway 299 including Cedar Pass. In Oregon, mainly the higher terrain of Lake County, including Winter Rim and the Warners. This also includes Highway 31 from Silver Lake to Paisley as well as portions of Highway 140 east of Lakeview. * WHEN...From 11 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult, especially near Summer Lake and Highway 31. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
582 WWUS76 KMFR 042032 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 132 PM PDT Sat Nov 4 2023 CAZ084-085-ORZ030-031-050600- /O.CON.KMFR.WI.Y.0019.000000T0000Z-231105T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Macdoel, and Adel 132 PM PDT Sat Nov 4 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 50 mph expected. * WHERE...In California, Northeast Siskiyou and Modoc County. This includes sections of Highway 139 near Tionesta and Highway 299 including Cedar Pass. In Oregon, mainly the higher terrain of Lake County, including Winter Rim and the Warners. This also includes Highway 31 from Silver Lake to Paisley as well as portions of Highway 140 east of Lakeview. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult, especially near Summer Lake and Highway 31. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
199 WWUS76 KMFR 050559 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1059 PM PDT Sat Nov 4 2023 CAZ084-085-ORZ030-031-050700- /O.EXP.KMFR.WI.Y.0019.000000T0000Z-231105T0600Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Macdoel, and Adel 1059 PM PDT Sat Nov 4 2023 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds have weakened and no longer pose an immediate threat. $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 2, 11:10 AM PDT, 1 hour 48 minutes earlier.
Area forecast discussion, Nov 2, 11:10 AM PDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1110 AM PDT Thu Nov 2 2023
...Updated Aviation Discussion...
.DISCUSSION...
Lots of returns on the radar this morning with the first
atmospheric river hitting the region. Not a lot of rain so far
with this system with all surface stations are reporting under 1
inch of rain. Red Mound RAWS is the highest like always with 0.84
inches of liquid reported in the last 24 hours ending at 1500 PDT.
Flow aloft remains modest with winds 50 to 70 knots out of the
southwest. This atmospheric river will sag south through the day
as a cold front pushes south and a short wave swings through. So
it won't be constant rain and the probability of precipitation
will decrease later this evening, yet won't fall to zero.
Depending on the clearing tonight, fog has the potential to enter
the forecast. Right now, it appears some mid to upper level clouds
will still linger along the frontal boundary, which should
decrease fog potential.
Read the previous discussion for more information beyond today
and tonight.
-Smith
&&
.AVIATION...02/18Z TAFs...Gusty winds at the coast and
offshore along with precipitation areawide will continue today with
lowering ceilings and areas of low visibility in heavier rain. In
general, expect VFR to exist for most areas, but areas with moderate
rain--particularly near the coast and the coast range, including at
the North Bend Airport, may see some MVFR ceilings and visibilities
with partial terrain obscuration. Precipitation will gradually taper
off through the late afternoon, then low ceilings and fog are likely
for many inland valleys late this evening and tonight. -Schaaf/BPN
&&
.MARINE...Updated 830 AM Thursday November 2, 2023...A cold front
will push through the coastal waters this morning, producing gusty
south winds and steep to very steep seas, with brief periods of gale
force gusts possible north of Cape Blanco. Improving conditions are
expected tonight into Friday, but will be short lived as another
strong front is likely Friday night into Saturday, and again Sunday
night into Monday, each with gusty south winds and steep to very
steep seas.
There is a potential for long-period swell of 13 to 15 ft at 15
seconds in the middle of next week. This could increase the risk for
hazardous bar conditions. Please stay tuned to the forecast for
updates.
-BPN/Guerrero
&&
.PREV DISCUSSION... /Issued 353 AM PDT Thu Nov 2 2023/
DISCUSSION...Radar returns this morning are indicating the main
band of precipitation associated with our first atmospheric
river/AR event of the week is starting to move inland. Haven't
received see too much in the way of measured precipitation from
our coastal weather stations as of yet, but we're seeing some
higher dbZ values (40+ dbZ), especially down in Curry County,
indicating moderate to heavy rain occuring down there. This band
will continue to move through the region into this afternoon,
dropping 2-3" over mountainous Curry, 1-1.5" over the Cascade
peaks, with lesser amounts elsewhere. Moderately gusty S/SW winds
will continue along the coast this morning, and over ridges into
this afternoon.
Rain will turn showery late this evening before tapering off
fairly quickly overnight as 500 mb heights build slightly. AS is
typical, showers will linger longest over the mountains,
particularly the Cascades and western Klamaths/Siskiyous. This
mild ridging will result in a break in precipitation for the
majority of the region Friday morning ahead of another AR. This
second system still has some fairly significant model differences
in specific timing, but will push onshore Friday evening/night and
then inland through the overnight period into Saturday.
Compared to today's event, this weekend AR looks more significant.
Probabilities of integrated vapor transport (IVT) above 750
impacting the region are higher Saturday compared to today, and
this system brings the potential for embedded thunderstorms with
elevated MUCAPE values and a steady stream of enhanced potential
vorticity. Due to the threat of thunderstorms and 2 to 4 inches
of rain anticipated along the coast, a flash flood watch for the
Smith River Complex remains in effect for Saturday. A period of
stronger gusty winds will also accompany this event Saturday
morning and afternoon, though generally sub-advisory. Otherwise,
this isn't an exceptional AR event and falls within climatology.
Precipitation lightens significantly overnight Saturday into
early Sunday, with another relatively dry period Sunday morning
before another wave of precipitation arrives later Sunday. Yet
more systems will continue to move in early next week, this time
with a colder air mass from the northwest lowering snow levels
enough that we could see a couple of inches of high elevation snow
next week. -CSP
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Flash Flood Watch from Friday evening through Saturday evening
for ORZ024.
CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory until 2 PM PDT this
afternoon for PZZ356-376.
Hazardous Seas Warning until 2 PM PDT this afternoon for PZZ350-
370.
Small Craft Advisory from 2 PM this afternoon to 11 PM PDT this
evening for PZZ350-370.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 2:04 AM PDT | Small Craft Advisory | MFR | 19 hr | |
| Nov 2, 2:51 PM PDT | Small Craft Advisory | MFR | 3 days | |
| Nov 2, 2:51 PM PDT | Hazardous Seas Watch | MFR | 12 hr |
Nearby
Wind Advisories in California, 2023Wind Advisories in Oregon, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.